Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 197, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 18, 2016, 12:37 AM CDT for 4 counties in Kansas. It was in force for 53 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2016, 12:37 AM CDT (05:37 UTC)
- Expired
- Jun 18, 2016, 1:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Harvey County, KS, Kingman County, KS, Reno County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 35 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 12:46 AM CDT | TSTM WND GST 65 | 5 Se Hutchinson, KS | RECEIVED VIA SOCIAL MEDIA. |
| Jun 18, 12:55 AM CDT | TSTM WND GST 54 | Newton Airport, KS | DELAYED REPORT. |
| Jun 18, 1:01 AM CDT | TSTM WND GST 60 | 3 Ssw Maize, KS | NEAR 29TH AND 119TH IN NORTHWEST WICHITA. REPORTED BY AN OFF-DUTY NWS EMPLOYEE. |
| Jun 18, 1:12 AM CDT | TSTM WND GST 60 | West Wichita, KS | ESTIMATED 55 TO 60 MPH NEAR 135TH AND CENTRAL. |
| Jun 18, 1:15 AM CDT | TSTM WND DMG | 3 Ssw Maize, KS | DELAYED REPORT OF 2 TO 4 INCH TREE LIMBS DOWN. |
| Jun 18, 1:15 AM CDT | TSTM WND GST 60 | 2 N West Wichita, KS | DELAYED REPORT OF 60 MPH WINDS AND 2 INCH TREE LIMBS DOWN. |
| Jun 18, 1:21 AM CDT | TSTM WND GST 53 | Wichita Eisenhower Natl, KS | |
| Jun 18, 1:26 AM CDT | TSTM WND GST 61 | West Wichita, KS | MEASURED NEAR THE INTERSECTION OF CENTRAL AND ZOO. |
| Jun 18, 1:28 AM CDT | TSTM WND GST 60 | 3 Nnw West Wichita, KS | NEAR 21ST AND 119TH. ESTIMATED BY AN OFF-DUTY NWS EMPLOYEE. |
| Jun 18, 1:39 AM CDT | TSTM WND GST 60 | West Wichita, KS | ESTIMATED NEAR 135TH AND CENTRAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2159 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 2161 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
557
WUUS53 KICT 180537
SVRICT
KSC079-095-155-173-180630-
/O.NEW.KICT.SV.W.0197.160618T0537Z-160618T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1237 AM CDT SAT JUN 18 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 130 AM CDT
* AT 1237 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHEAST OF BUHLER TO 7 MILES SOUTHWEST OF
HAVEN TO 8 MILES NORTHWEST OF KINGMAN...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WICHITA...NEWTON...PARK CITY...VALLEY CENTER...BEL AIRE...
GODDARD...HESSTON...MAIZE...KINGMAN...CHENEY...HALSTEAD...
NORTH NEWTON...SEDGWICK...COLWICH...HAVEN...BURRTON...
GARDEN PLAIN...MOUNT HOPE...PRETTY PRAIRIE AND DOWNTOWN WICHITA.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 8 AND 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3780 9840 3799 9796 3817 9768 3816 9716
3776 9724 3757 9749 3747 9781 3744 9781
3738 9827
TIME...MOT...LOC 0537Z 310DEG 32KT 3811 9768 3782 9786 3771 9824
HAIL...<.75IN
WIND...60MPH
$$
JAKUB2 follow-up statements
353
WWUS53 KICT 180556
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1256 AM CDT SAT JUN 18 2016
KSC079-095-155-173-180630-
/O.CON.KICT.SV.W.0197.000000T0000Z-160618T0630Z/
SEDGWICK KS-KINGMAN KS-RENO KS-HARVEY KS-
1256 AM CDT SAT JUN 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SEDGWICK...KINGMAN...SOUTHERN RENO AND HARVEY COUNTIES...
AT 1254 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF HALSTEAD TO 6 MILES WEST OF
ANDALE TO NEAR KINGMAN...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WICHITA...NEWTON...PARK CITY...VALLEY CENTER...BEL AIRE...GODDARD...
HESSTON...MAIZE...KINGMAN...CHENEY...HALSTEAD...NORTH NEWTON...
SEDGWICK...COLWICH...HAVEN...BURRTON...GARDEN PLAIN...MOUNT HOPE...
PRETTY PRAIRIE AND DOWNTOWN WICHITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3780 9840 3799 9796 3817 9768 3816 9716
3776 9724 3757 9749 3747 9781 3744 9781
3738 9827
TIME...MOT...LOC 0554Z 312DEG 24KT 3807 9758 3778 9776 3767 9814
HAIL...<.75IN
WIND...60MPH
$$
JAKUB952
WWUS53 KICT 180608
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
108 AM CDT SAT JUN 18 2016
KSC079-095-155-173-180630-
/O.CON.KICT.SV.W.0197.000000T0000Z-160618T0630Z/
SEDGWICK KS-KINGMAN KS-RENO KS-HARVEY KS-
108 AM CDT SAT JUN 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SEDGWICK...KINGMAN...SOUTHERN RENO AND HARVEY COUNTIES...
AT 108 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HALSTEAD TO NEAR GARDEN PLAIN TO 6 MILES
SOUTHEAST OF KINGMAN...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WICHITA...NEWTON...PARK CITY...VALLEY CENTER...BEL AIRE...GODDARD...
HESSTON...MAIZE...KINGMAN...CHENEY...HALSTEAD...NORTH NEWTON...
SEDGWICK...COLWICH...HAVEN...BURRTON...GARDEN PLAIN...MOUNT HOPE...
PRETTY PRAIRIE AND DOWNTOWN WICHITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3780 9840 3799 9796 3817 9768 3816 9716
3776 9724 3757 9749 3747 9781 3744 9781
3738 9827
TIME...MOT...LOC 0608Z 300DEG 29KT 3799 9746 3770 9764 3759 9802
HAIL...<.75IN
WIND...60MPH
$$
JAKUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 11:43 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 17, 11:43 PM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1143 PM CDT FRI JUN 17 2016 .SHORT TERM...(This evening through Monday night) Issued at 255 PM CDT Fri Jun 17 2016 Isolated storms are anticipated late this afternoon/evening within another moist/uncapped pbl. H925-H85 morning map analysis suggested that limited mixing of the afternoon dewpoint will occur leading to higher mlcapes as well as higher heat indices across central KS and a heat advisory was issued for Barton and Russell counties. Other storms developing over northwest KS ahead of a subtle wave lifting over the Rockies may propagate toward central/south central KS this evening and tonight....but slow storm motions may keep much of the activity west of the area. Any storm that can propagate into the area cold become severe and maintained a mention in the hazardous weather outlook. H85 ridging over the Ohio Valley area should allow drier air to advect over the Central Plains states through the weekend while H7 temperatures are progged to rise resulting in an increasing cap strength and decreasing chances for precipitation. The good news is that afternoon humidities will drop keeping heat indices a bit lower. Monday...A shortwave trough moving over Manitoba/Ontario will drive a cold front south over the Northern/Central Plains states late Mon. The GFS has trended toward the ECMWF slowing the frontal surge on Monday keeping it stalled near I-80. .LONG TERM...(Tuesday through Friday) Issued at 255 PM CDT Fri Jun 17 2016 A diffuse front may arrive Tuesday bringing increasing chances for showers and storms. The next challenge will be how fast the mid/upper ridge builds back over the Central Conus. The GFS keeps the ridge southwest of the area allowing a NW flow regime to impact the region while the ECMWF is much faster building the ridge back over the area. Maintained low pops in the Tue-Wed periods while trending warmer and dry toward the end of the week. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1141 PM CDT Fri Jun 17 2016 A line of showers/thunderstorms will continue to spread slowly southeast across the region overnight with gusty northwest winds. The storms will diminish towards daybreak with winds switching around to the east/southeast during the day on Saturday. Meanwhile VFR conditions will prevail as the storms dissipate. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 74 96 72 97 / 30 10 0 0 Hutchinson 72 97 70 98 / 80 10 10 0 Newton 73 96 69 97 / 30 10 0 0 ElDorado 73 95 69 96 / 20 10 0 0 Winfield-KWLD 72 95 71 95 / 30 10 0 0 Russell 71 98 71 100 / 80 10 10 0 Great Bend 71 98 71 99 / 80 10 10 0 Salina 71 96 70 99 / 40 10 10 0 McPherson 72 96 70 98 / 70 10 10 0 Coffeyville 74 93 69 94 / 10 10 0 0 Chanute 72 93 68 95 / 10 10 0 0 Iola 72 92 68 95 / 10 10 0 0 Parsons-KPPF 73 93 70 95 / 10 10 0 0 && .ICT Watches/Warnings/Advisories... None. && SHORT TERM...MWM LONG TERM...MWM AVIATION...CDJ
Hazardous weather outlook, Jun 17, 8:17 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 817 PM CDT FRI JUN 17 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-190130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 817 PM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL IMPACT PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS TONIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH WINDS TO 65 MPH AND QUARTER SIZED HAIL. HEAVY RAINFALL IS LIKELY AND COULD CAUSE SOME FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON HEAT INDICES WILL REMAIN NEAR THE CENTURY MARK ACROSS THE AREA OVER THE WEEKEND. A COLD FRONT WILL APPROACH CENTRAL KANSAS ON TUESDAY BRINGING INCREASING CHANCES FOR STORMS. SOME STRONG OR SEVERE STORMS ARE POSSIBLE ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Jun 17, 9:07 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 907 PM CDT FRI JUN 17 2016 KSZ047-180300- BARTON KS- 907 PM CDT FRI JUN 17 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WESTERN BARTON COUNTY IN CENTRAL KANSAS... * UNTIL 1000 PM CDT * AT 905 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER TIMKEN...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... GREAT BEND...HOISINGTON...PAWNEE ROCK...ALBERT...OLMITZ... GALATIA...SUSANK AND GREAT BEND AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3870 9903 3870 9875 3826 9877 3826 9903 TIME...MOT...LOC 0205Z 237DEG 16KT 3850 9914 CARUSO
Special weather statement, Jun 17, 10:22 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1022 PM CDT FRI JUN 17 2016
KSZ032-033-048-180445-
ELLSWORTH KS-RUSSELL KS-LINCOLN KS-
1022 PM CDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
EASTERN RUSSELL COUNTY IN CENTRAL KANSAS...
WESTERN LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 1145 PM CDT
* AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR
LUCAS...OR 11 MILES NORTH OF WILSON...MOVING EAST AT 5 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM. ADDITIONALLY, VERY HEAVY RAINFALL IS
POSSIBLE WITH THESE STORMS. UP TO 1.5 INCHES OF RAIN CAN OCCUR WITH
THESE STORMS CAUSING LOW LYING AREAS TO FLOOD QUICKLY. DO NOT
DRIVE ACROSS FLOODED ROADWAYS.
* LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...WILSON...LUCAS...SYLVAN GROVE...LURAY...DORRANCE...
BUNKER HILL...WALDO...ASH GROVE...WILSON STATE PARK...
WILSON LAKE AND ELLSWORTH AIRPORT.
LAT...LON 3873 9823 3869 9870 3870 9876 3913 9886
3913 9849 3918 9849 3922 9818
TIME...MOT...LOC 0318Z 281DEG 6KT 3898 9854
METZGERSpecial weather statement, Jun 17, 10:41 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1041 PM CDT FRI JUN 17 2016 KSZ047-180415- BARTON KS- 1041 PM CDT FRI JUN 17 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... BARTON COUNTY IN CENTRAL KANSAS... * UNTIL 1115 PM CDT * AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL OVER ALBERT...OR 6 MILES EAST OF SHAFFER...MOVING SOUTHWEST AT 5 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. ADDDITIONALLY, VERY HEAVY RAIN IS POSSIBLE WITH THESE STORMS. DO NOT CROSS WATER COVERED ROADWAYS. * LOCATIONS IMPACTED INCLUDE... GREAT BEND...HOISINGTON...ELLINWOOD...CLAFLIN...PAWNEE ROCK... ALBERT...OLMITZ...GALATIA...SUSANK...ODIN... GREAT BEND AIRPORT AND CHEYENNE BOTTOMS. LAT...LON 3869 9903 3870 9852 3826 9852 3826 9903 TIME...MOT...LOC 0339Z 54DEG 6KT 3845 9897 METZGER
Special weather statement, Jun 17, 11:10 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1110 PM CDT FRI JUN 17 2016
KSZ032-033-047-048-050-180545-
ELLSWORTH KS-RUSSELL KS-BARTON KS-LINCOLN KS-RICE KS-
1110 PM CDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
ELLSWORTH COUNTY IN CENTRAL KANSAS...
RUSSELL COUNTY IN CENTRAL KANSAS...
BARTON COUNTY IN CENTRAL KANSAS...
LINCOLN COUNTY IN CENTRAL KANSAS...
RICE COUNTY IN CENTRAL KANSAS...
* UNTIL 1245 AM CDT
* AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL OVER
CLAFLIN...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. RAINFALL
WITH THESE STORMS HAS BEEN VERY HEAVY. LOW LYING AREAS ARE LIKELY
TO FLOOD QUICKLY IN THE HEAVIEST RAINFALL. DO NOT CROSS FLOODED
ROADWAYS.
* LOCATIONS IMPACTED INCLUDE...
GREAT BEND...RUSSELL...LYONS...ELLSWORTH...HOISINGTON...
ELLINWOOD...WILSON...CLAFLIN...KANOPOLIS...LINCOLN...
LITTLE RIVER...CHASE...HOLYROOD...LUCAS...GORHAM...SYLVAN GROVE...
BUSHTON...GENESEO...PAWNEE ROCK AND DORRANCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3922 9793 3841 9793 3817 9841 3817 9847
3826 9847 3826 9903 3894 9904 3913 9850
3922 9849
TIME...MOT...LOC 0407Z 305DEG 9KT 3851 9849
METZGERSpecial weather statement, Jun 17, 11:49 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1149 PM CDT FRI JUN 17 2016
KSZ050-067-180615-
RENO KS-RICE KS-
1149 PM CDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
RENO COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN RICE COUNTY IN CENTRAL KANSAS...
* UNTIL 115 AM CDT
* AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL 6 MILES
SOUTH OF ALDEN...OR 8 MILES SOUTHWEST OF STERLING...MOVING
SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM. VERY HEAVY RAIN IS EXPECTED WITH THIS
STORM WHICH COULD CAUSE LOCALIZED FLOODING IN LOW LYING AREAS. DO
NOT CROSS FLOODED ROADWAYS.
* LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...SOUTH HUTCHINSON...STERLING...NICKERSON...
PRETTY PRAIRIE...ARLINGTON...TURON...PARTRIDGE...SYLVIA...PLEVNA...
ABBYVILLE...WILLOWBROOK...LANGDON AND CHENEY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3813 9844 3842 9792 3773 9789 3773 9846
3783 9847
TIME...MOT...LOC 0446Z 331DEG 12KT 3815 9834
METZGERSpecial weather statement, Jun 17, 11:59 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1159 PM CDT FRI JUN 17 2016
KSZ051-067-068-083-180600-
SEDGWICK KS-HARVEY KS-MCPHERSON KS-RENO KS-
1159 PM CDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
MCPHERSON COUNTY IN CENTRAL KANSAS...
EASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 100 AM CDT
* AT 1154 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
SOUTHWEST OF MARQUETTE TO 6 MILES NORTH OF PARTRIDGE...AND MOVING
SOUTHEAST AT 30 MPH.
WIND GUSTS 40 TO 55 MPH AND HEAVY RAINFALL WILL BE POSSIBLE WITH
THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...NEWTON...MCPHERSON...HESSTON...LINDSBORG...HALSTEAD...
MOUNDRIDGE...SEDGWICK...INMAN...BUHLER...HAVEN...BURRTON...GALVA...
MOUNT HOPE...CANTON...MARQUETTE...BENTLEY...WINDOM...
YODER AND MCPHERSON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3861 9740 3792 9736 3773 9787 3773 9790
3835 9793 3861 9793
TIME...MOT...LOC 0454Z 320DEG 25KT 3849 9788 3805 9814
JAKUBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:08 PM CDT | Special Weather Statement | ICT | Russell | 22 min |
| Jun 17, 8:41 PM CDT | Special Weather Statement | ICT | Russell | 64 min |
| Jun 17, 9:07 PM CDT | Special Weather Statement | ICT | Barton | 53 min |
| Jun 17, 9:22 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 83 min |
| Jun 17, 10:22 PM CDT | Special Weather Statement | ICT | Lincoln, Russell | 83 min |
| Jun 17, 10:41 PM CDT | Special Weather Statement | ICT | Barton | 34 min |
| Jun 17, 11:10 PM CDT | Special Weather Statement | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 95 min |
| Jun 17, 11:49 PM CDT | Special Weather Statement | ICT | Reno | 86 min |
| Jun 17, 11:59 PM CDT | Special Weather Statement | ICT | Harvey, McPherson | 61 min |
| Jun 18, 1:22 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Harper, Harvey, Kingman, Sedgwick and 1 more | 53 min |
| Jun 18, 3:31 PM CDT | Special Weather Statement | ICT | McPherson | 44 min |
| Jun 18, 3:52 PM CDT | Special Weather Statement | ICT | Sedgwick | 53 min |
| Jun 18, 3:58 PM CDT | Areal Flood Warning | ICT | McPherson | 6 hr |
| Jun 18, 4:16 PM CDT | Areal Flood Warning | ICT | Butler, Cowley, Harper, Harvey, Kingman, Reno and 2 more | 6 hr |
| Jun 18, 4:28 PM CDT | Special Weather Statement | ICT | Sumner | 47 min |
| Jun 18, 4:31 PM CDT | Special Weather Statement | ICT | Kingman, Reno | 44 min |
| Jun 18, 4:43 PM CDT | Special Weather Statement | ICT | Ellsworth, McPherson, Rice, Saline | 47 min |
| Jun 18, 4:53 PM CDT | Special Weather Statement | ICT | Sedgwick | 52 min |
| Jun 18, 5:11 PM CDT | Special Weather Statement | ICT | Reno | 49 min |
| Jun 18, 5:19 PM CDT | Special Weather Statement | ICT | Cowley, Sumner | 41 min |
| Jun 18, 5:47 PM CDT | Special Weather Statement | ICT | Sedgwick | 43 min |
| Jun 18, 5:51 PM CDT | Special Weather Statement | ICT | Lincoln | 39 min |
| Jun 18, 5:55 PM CDT | Special Weather Statement | ICT | Harvey, McPherson, Reno | 50 min |
| Jun 18, 6:04 PM CDT | Special Weather Statement | ICT | Cowley, Sumner | 41 min |
| Jun 18, 6:26 PM CDT | Special Weather Statement | ICT | Butler, Sedgwick | 49 min |
| Jun 18, 6:45 PM CDT | Special Weather Statement | ICT | McPherson | 45 min |
| Jun 18, 6:47 PM CDT | Special Weather Statement | ICT | Cowley, Sumner | 43 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.